| Model Number |
1012582-16 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Cardiac Arrest (1762); Cardiogenic Shock (2262); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/02/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional graftmaster referenced is filed under a separate medwatch report number.
Event or Problem Description
It was reported that the procedure was to treat a free perforation located in the right coronary artery (rca).The 4.0x16mm rx graftmaster covered stent was attempted to be advanced and it was noted that the first stent would not pass to the perforation due to the bulkiness of the stent.A second 2.8x26mm graftmaster covered stent was deployed to the same target lesion at 14 atms, however, the stent would not expand to cover the perforation distally due to calcification and did not seal the perforation.The perforation appeared to be more proximal or mid vessel but involved distal area as well.The patient expired due to cardiogenic shock, coronary perforation and coronary artery disease.It was reported that the patient was declining towards death prior to use of the graftmaster stents and use of the graftmaster stents did not cause any adverse patient sequela.No additional information was provided.
Additional Manufacturer Narrative
2017: failure to follow steps / instructions.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the graftmaster was deployed with a max pressure of 12 atmospheres (atm).It should be noted that the graftmaster rapid exchange (rx) coronary stent graft system, domestic, instructions for use (ifu) states: deploy the stent graft slowly by pressurizing the delivery system in 2-atm increments, every 5 seconds, until the stent graft is completely expanded.Fully expand the stent graft by inflating to nominal pressure at a minimum.The ifu specifies the nominal rated burst pressure (rbp) is 15 atmospheres (atm).It is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported failure to seal.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.Failure to seal the perforation may be attributed to several factors including, but not limited to, patient anatomical morphology, product size selection, deployment technique (non-central positioning of stent graft over perforation or inadequate overlapping), interference from previously deployed devices, or growth of perforation during deployment.In this case, it is possible that interaction with the calcified lesion during deployment contributed to the reported failure to seal; however, this cannot be confirmed.Medical affairs reviewed the reported information.The reviewer states this was a case to treat a 68-year-old female patient with a free perforation in the right coronary artery (rca) of an unreported etiology.The location of the perforation within the rca was not reported.The morphology of the right coronary artery or what vessel preparation was accomplished prior to the perforation, if any, was not reported.Initially the 4.0 x 16mm graftmaster stent was advanced to the area of interest, but would not pass due to the ¿bulkiness¿ of the stent.Reportedly, a 2.8 x 26mm graftmaster stent was advanced to the area of interest and deployed, however this stent did not seal the perforation distally due to the amount of calcification within the artery and was found to be under-expanded at the time of surgery, per the responses returned on november 18, 2021.On december 3, 2021, a second set of questions was submitted to the facility to obtain more information about the procedural events.The questions submitted were to obtain more information about the order in which the graftmaster stents were used and where they were deployed.The cine films were requested as well.On december 6, 2021, a response was received from the facility.It was then reported that a previously unreported 4.0 x 26mm graftmaster stent was used first, but failed to cross, the 4.0 x 16mm graftmaster was implanted and the 2.8 x 26mm graftmaster was implanted.It was not reported where in the rca these stents were deployed.The facility also indicated that no further information will be provided.It was reported that the patient expired due to cardiogenic shock, coronary perforation, and coronary artery disease and that the patient was in declining health prior to the attempted use of the, now reported, 3 graftmaster stents.However, due to the lack of information provided, it cannot be definitively stated that the reported graftmaster stents were a direct, nor indirect, cause of the patient¿s death.No cine films were available to review.
Event or Problem Description
It was reported that the procedure was to treat a free perforation located in the right coronary artery (rca).The 4.0x16mm rx graftmaster covered stent was attempted to be advanced and it was noted that the first stent would not pass to the perforation due to the bulkiness of the stent.A second 2.8x26mm graftmaster covered stent was deployed to the same target lesion at 14 atms, however, the stent would not expand to cover the perforation distally due to calcification and did not seal the perforation.The perforation appeared to be more proximal or mid vessel but involved distal area as well.The patient expired due to cardiogenic shock, coronary perforation and coronary artery disease.It was reported that the patient was declining towards death prior to use of the graftmaster stents and use of the graftmaster stents did not cause any adverse patient sequela.Subsequent to the initially filed report, the following information was provided: it was reported that a 4.0x26mm graftmaster covered stent was attempted to be advanced and failed to cross due to the bulkiness of the stent.A second 4.0x16mm graftmaster covered stent was deployed to the same target lesion at 12 atms and did not seal the perforation.A third 2.8x26mm graftmaster covered stent was deployed to the same target lesion and also did not seal the perforation.No additional information was provided.
Additional Manufacturer Narrative
Nag3 date for supplemental mdr was filed as 01/06/2022; however, the correct g3 date is 01/07/2022.
Event or Problem Description
It was reported that the procedure was to treat a free perforation located in the right coronary artery (rca).The 4.0x26mm graftmaster covered stent was attempted to be advanced and failed to cross due to the bulkiness of the stent.A second 4.0x16mm graftmaster covered stent was deployed to the same target lesion at 12 atmospheres (atms) and did not seal the perforation.A third 2.8x26mm graftmaster covered stent was deployed to the same target lesion at 14 atms, however, the stent would not expand to cover the perforation distally due to calcification and did not seal the perforation.The perforation appeared to be more proximal or mid vessel but involved distal area as well.The patient expired due to cardiogenic shock, coronary perforation and coronary artery disease.It was reported that the patient was declining towards death prior to use of the graftmaster stents and use of the graftmaster stents did not cause any adverse patient sequela.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation was unable to determine a conclusive cause for the reported failure to seal.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.Correction to the initially filed medical review: medical affairs made an update to the conclusion statement for this review.It was decided during an additional review meeting that the graftmaster stent was not the cause of death for this patient.The patient presented in critical condition prior to the start of the procedure.The physician stated in the echo report that the cause of death was ¿cardiogenic shock, coronary perforation, and coronary artery disease and they were declining towards death prior to the use of the graftmaster stents¿.Additionally, the physician stated that ¿the graftmaster stents did not cause any adverse patient sequela¿.Therefore, it can be definitely stated that the graftmaster stents were not the cause of death for this patient, as the cause of death was stated to be cardiogenic shock, coronary perforation, and coronary artery disease.H6 medical device problem code 2524 was removed; health effect - clinical code 4582 was removed; health effect - impact code 2199 was removed.H10: qe analysis and medical affairs review updated.